The Dangers of PMA

Recently there have been several cases reported of people, who had taken what they believed to be ecstasy, finding out, in actuality, that it had been “cut” with PMA. The truth is, there are times when the MDMA, which is found in ecstasy tablets, has been entirely replaced by PMA.

Just to make things a little more confusing, PMA is sometimes sold as ecstasy. The street names for both drugs are often the same. It is often difficult to tell the difference between ecstasy pills and PMA because they often look alike, and when in powder form, both look similar to each other.

PMA, what is it?

In low dosages, PMA appears to have an effect similar to MDMA (this is the chemical you find in ecstasy). It can make you feel energized, alive, and feeling alert. However, PMA has a greater toxic effect than MDMA, which means that even by taking less, it is possible to have an adverse reaction to the drug. It requires more time to cause an effect than does MDMA. It is easy to see why this combination of drugs is considered dangerous.

Regular users of ecstasy know the effects of MDMA. They are aware of how long it takes for the pill to give the desired effect. The pills they are taking, even if they trust the person selling to them, might be cut with several different things, which could make it less potent. If the user does not get the expected reaction in the usual time, he may well assume that this particular batch is weak and consume more in order to get the desired effect. If what he is taking is actually PMA, the results could be extremely dangerous.

When taking MDMA, it is very unusual for people to get to toxic levels. Most commonly, MDMA related deaths, are from drinking too much fluid, heart failure, or heatstroke. You have to remember that PMA becomes toxic at lower dosages than MDMA. Also, there is a very steep dose-response curve. What this really means is that by taking only a slightly larger dose than is needed to get the high that is wanted by the user, it can be enough to create the toxic effects. This makes it easy to accidentally overdose. Some of the toxic effects are, a rapid increase in body temperature, blood pressure raised, and you can experience an increased heart rate. It has been reported, by some users, that they have experienced delirium and seizures.

How do you know which you are taking?

Unfortunately, the answer is there is no way for you to know. As a matter of fact, there is no way for you to ever know for sure that any pills or liquid, or powder contains what you have been told it does. Also, you can never know for sure what your reaction to a particular drug may be. Each individual is different and so are their reactions.

What should I do if I do not feel well?

If, after you have taken something, you find that you begin to feel poorly, stop and take the time to look after yourself. If you feel you need help, be sure to ask for it. If you find the problem is not improving or is even getting worse, it is important for you to get medical assistance right away.

Related Posts